MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the sheath was inserted into the patient's right radial artery.The sheath diaphragm tore when a catheter was inserted into the sheath.The patient condition and procedure outcome were not affected.The event occurred intra-operative.The patient was not injured, medical or surgical intervention was not required.Additional information was received on 23 jun 23: the procedure performed was a left heart catheterization.The device was exchanged, and another terumo glidesheath ss 6 french was used to complete the procedure successfully.The patient was stable on transfer from cath lab.
 
Additional Manufacturer Narrative
This report is being sent as follow-up #1 to update section h3, and to provide the completed investigation results.One 6 fr glidesheath sheath was returned for assessment.The sheath was visually examined.A portion of the tip of the sheath was chipped outwards.The sheath tip id was measured to be 0.079" [2.0 mm] and the specification is 1.98-2.13 mm.The complaint can be confirmed for sheath tip mechanical damage based on the state of the returned device.The exact root cause of this event could not be determined.The likely cause of the event was that the sheath was damaged in the process of preparing the sheath for use and the forces applied to the sheath during insertion caused it to noticeably tear.Review of device history record (dhr) showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the design failure mode and effects analysis (dfmea).

Brand Name
GLIDESHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key17284958
Report Number1118880-2023-00339
Device Sequence Number6232556
Product Code DYB
UDI-Device Identifier00389701011134
UDI-Public00389701011134
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K152173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2025
Device Model NumberN/A
Device Catalogue Number20-1060
Device Lot Number0000324878
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2023
Supplement Date Received by Manufacturer06/21/2023
Initial Report FDA Received Date07/09/2023
Supplement Report FDA Received Date08/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO 5 FR. TIGER AND STANDARD 260 .035 J WIRE.
Patient SexUnknown